Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 29, 2017, 9:05 AM CDT for 4 counties in Texas. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 9:05 AM CDT (14:05 UTC)
- Expired
- Jun 3, 2017, 12:19 PM CDT
- In force
- 5 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, TX, Cherokee County, TX, Houston County, TX, Trinity County, TX
The radar
The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Alto (ATOT2). The gauge peaked at 17.94 ft at May 29, 2017, 11:00 PM CDT.
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08032500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
853 WGUS44 KSHV 291405 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 905 AM CDT Mon May 29 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-301405- /O.NEW.KSHV.FL.W.0052.170530T0430Z-170601T0900Z/ /NCST2.1.ER.170530T0430Z.170530T1800Z.170531T1500Z.NO/ 905 AM CDT Mon May 29 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Neches River Near Neches. * from this evening to late Wednesday night...or until the warning is cancelled. * AT 8:30 AM Monday The stage was 9.8 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...Rise above flood stage by tonight and continue to rise to near 12.5 feet by tomorrow early afternoon. The river will fall below flood stage by late Wednesday morning. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ TXC001-073-225-455-301405- /O.NEW.KSHV.FL.W.0053.170529T1405Z-000000T0000Z/ /ATOT2.1.ER.170529T0607Z.170530T0600Z.000000T0000Z.NO/ 905 AM CDT Mon May 29 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Neches River Near Alto. * until further notice...or until the warning is cancelled. * AT 8:15 AM Monday The stage was 17.1 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...The river will continue rising to near 17.7 feet by tomorrow early afternoon then begin falling. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ 25
5 follow-up statements
452 WGUS84 KSHV 301907 FLSSHV Flood Statement National Weather Service Shreveport LA 207 PM CDT Tue May 30 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-301937- /O.CAN.KSHV.FL.W.0052.000000T0000Z-170601T0900Z/ /NCST2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 207 PM CDT Tue May 30 2017 The flood warning is cancelled for the Neches River Near Neches, Texas. * At 130 PM Tuesday The stage was 11.6 feet. * Flood stage is 12 feet. * Forecast...The river will crest below flood stage at 11.9 feet by early Wednesday morning. * Impact...at 12.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have livestock and equipment in the river bottoms should move them to higher ground. Expect minor flooding of the boat ramp. && LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548 $$ TXC001-073-225-455-311907- /O.EXT.KSHV.FL.W.0053.000000T0000Z-170604T0600Z/ /ATOT2.1.ER.170529T0607Z.170530T0530Z.170602T1800Z.NO/ 207 PM CDT Tue May 30 2017 The flood warning continues for the Neches River Near Alto, Texas. * until late Saturday night...or until the warning is cancelled. * At 115 PM Tuesday The stage was 17.7 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 16 feet. * Forecast...The river will continue to fall to below flood stage by Friday early afternoon. * Impact...at 18.0 feet...Expect moderate to severe flooding of the heavily wooded floodplain. Boat ramps and picnic areas will be completely inundated. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ TXC005-225-373-455-457-311907- /O.CON.KSHV.FL.W.0050.000000T0000Z-000000T0000Z/ /DIBT2.1.ER.000000T0000Z.170601T1800Z.000000T0000Z.NO/ 207 PM CDT Tue May 30 2017 The flood warning continues for the Neches River Near Diboll, Texas. * until further notice...or until the warning is cancelled. * At 115 PM Tuesday The stage was 12.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12 feet. * Forecast...The river will continue rising to near 13.1 feet by Thursday early afternoon then begin falling. * Impact...at 12.0 feet...Minor lowland flooding occurs. Expect flooded boat ramps and trails. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ VIII.
146 WGUS84 KSHV 311502 FLSSHV Flood Statement National Weather Service Shreveport LA 1002 AM CDT Wed May 31 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-011502- /O.EXT.KSHV.FL.W.0053.000000T0000Z-170604T1200Z/ /ATOT2.1.ER.170529T0607Z.170530T0530Z.170603T0000Z.NO/ 1002 AM CDT Wed May 31 2017 ...The flood warning extended until Sunday morning...The flood warning continues for the Neches River Near Alto, Texas. * until Sunday morning...or until the warning is cancelled. * At 915 AM Wednesday The stage was 17.3 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 16 feet. * Forecast...The river will continue to fall to below flood stage by Friday evening. Also the Neches River crested during Memorial Day of Monday evening at 18.0 feet. * Impact...at 18.0 feet...Expect moderate to severe flooding of the heavily wooded floodplain. Boat ramps and picnic areas will be completely inundated. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ TXC005-225-373-455-457-011502- /O.CON.KSHV.FL.W.0050.000000T0000Z-000000T0000Z/ /DIBT2.1.ER.000000T0000Z.170602T0600Z.000000T0000Z.NO/ 1002 AM CDT Wed May 31 2017 The flood warning continues for the Neches River Near Diboll, Texas. * until further notice...or until the warning is cancelled. * At 915 AM Wednesday the stage was 12.9 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 12 feet. * Forecast...The river will continue rising to near 13.2 feet by early Friday morning then begin falling. * Impact...at 12.0 feet...Minor lowland flooding occurs. Expect flooded boat ramps and trails. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ VIII.
395 WGUS84 KSHV 011533 FLSSHV Flood Statement National Weather Service Shreveport LA 1033 AM CDT Thu Jun 1 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-021533- /O.EXT.KSHV.FL.W.0053.000000T0000Z-170603T2100Z/ /ATOT2.1.ER.170529T0607Z.170530T0530Z.170602T0900Z.NO/ 1033 AM CDT Thu Jun 1 2017 The flood warning continues for the Neches River Near Alto, Texas. * until Saturday afternoon...or until the warning is cancelled. * At 1015 AM Thursday The stage was 16.6 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 16 feet. * Forecast...The river will continue to fall to below flood stage by early Friday morning. * Impact...at 16.0 feet...Boat ramps and picnic areas near the river will begin to flood. Ranchers should move cattle and equipment near the river to higher ground. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ TXC005-225-373-455-457-021533- /O.CON.KSHV.FL.W.0050.000000T0000Z-000000T0000Z/ /DIBT2.1.ER.000000T0000Z.170602T0000Z.000000T0000Z.NO/ 1033 AM CDT Thu Jun 1 2017 The flood warning continues for the Neches River Near Diboll, Texas. * until further notice...or until the warning is cancelled. * At 1015 AM Thursday The stage was 13.8 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 12 feet. * Forecast...The river will continue rising to near 13.9 feet by Friday morning then begin falling. * Impact...at 12.0 feet...Minor lowland flooding occurs. Expect flooded boat ramps and trails. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ VIII.
912 WGUS84 KSHV 021533 FLSSHV Flood Statement National Weather Service Shreveport LA 1033 AM CDT Fri Jun 2 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-031533- /O.EXT.KSHV.FL.W.0053.000000T0000Z-170604T0600Z/ /ATOT2.1.ER.170529T0607Z.170530T0530Z.170602T1800Z.NO/ 1033 AM CDT Fri Jun 2 2017 ...The flood warning extended until late Saturday night...The flood warning continues for the Neches River Near Alto, Texas. * until late Saturday night...or until the warning is cancelled. * At 1015 AM Friday the stage was 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 16 feet. * Forecast...The river will continue to fall to below flood stage by this Friday afternoon. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ TXC005-225-373-455-457-031532- /O.CON.KSHV.FL.W.0050.000000T0000Z-000000T0000Z/ /DIBT2.1.ER.000000T0000Z.170602T1515Z.000000T0000Z.NO/ 1033 AM CDT Fri Jun 2 2017 The flood warning continues for the Neches River Near Diboll, Texas. * until further notice...or until the warning is cancelled. * At 1015 AM Friday The stage was 14.2 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 12 feet. * Forecast...The Neches River near Diboll, Texas will crest near 14.2 feet through this Friday afternoon. Expect a slow fall to commence this Friday evening and continue through this upcoming weekend. * Impact...at 16.0 feet...Lowland flooding will slowly decrease for the next several days. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ VIII.
463 WGUS84 KSHV 031719 FLSSHV Flood Statement National Weather Service Shreveport LA 1219 PM CDT Sat Jun 3 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC001-073-225-455-031749- /O.CAN.KSHV.FL.W.0053.000000T0000Z-170604T0600Z/ /ATOT2.1.ER.170529T0607Z.170530T0530Z.000000T0000Z.NO/ 1219 PM CDT Sat Jun 3 2017 The flood warning is cancelled for the Neches River Near Alto. * At 11:15 AM Saturday The stage was 15.2 feet. * Flood stage is 16.0 feet. * Forecast...The river crested below flood stage at 16.0 feet. The river will fall to 14.3 feet by . * Impact...at 16.0 feet...Boat ramps and picnic areas near the river will begin to flood. Ranchers should move cattle and equipment near the river to higher ground. && LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537 $$ TXC005-225-373-455-457-041718- /O.EXT.KSHV.FL.W.0050.000000T0000Z-170608T1800Z/ /DIBT2.1.ER.000000T0000Z.170603T0200Z.170608T0000Z.NO/ 1219 PM CDT Sat Jun 3 2017 The flood warning continues for the Neches River Near Diboll. * until Thursday afternoon...or until the warning is cancelled. * At 11:15 AM Saturday The stage was 14.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to below flood stage by Wednesday evening. * Impact...at 16.0 feet...Lowland flooding will slowly decrease for the next several days. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ 20
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 29, 6:21 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 29, 6:21 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 621 AM CDT Mon May 29 2017 .AVIATION... Scattered -SHRA/-TSRA have diminished and VFR-LIFR CIGS remains in its wake. Fog may develop shortly after daybreak as hinted at by latest metar ob reports of 6SM and 7SM at ktxk and ktyr respectively. Light northerly /and at time variable/ winds will persist today before veering to the south overnight. Any lingering fog will scour out by mid-late morning whilst cloud decks will be slow to improve to VFR-MVFR criteria during the aforementioned time-frame. The lull in precipitation will be short-lived if a few breaks in the cloud cover can give way to daytime destabilization and thus promote the development of -SHRA/-TSRA once again by this afternoon. Coverage is anticipated to be less than recent days, but is expected to impact kshv, ktyr, kggg and klfk where the remaining terminals may be more of a close call /VCSH or VCTS/. Have therefore tried to insert best timing of precip either with a prevailing mention or a TEMPO group. Overnight, CIGS and VIS will once again deteriorate to MVFR-IFR and VFR-MVFR respectively. && .PREV DISCUSSION... /issued 304 AM CDT Mon May 29 2017/ DISCUSSION... Only some sct shwrs left behind from Sunday's convection. Stalled boundary difficult to discern, but looks to be roughly located along a line from Palestine TX to Arkadelphia AR. Split jet pattern aloft will continue to interact with this boundary over the next several days, which will produce multiple rounds of convection, especially when enhanced by daytime heating. While widespread severe storms are not expected, cannot rule out a few severe storms today and/or during the entire fcst pd. Upper flow to become even more unsettled by late in the work week, as an upper low moves into the TX Panhandle. Coverage of convection may be more widespread Thursday through the weekend as the low slowly moves ewd into our region. In addition, although very uncertain, severe storms may be possible due to the increased upper level dynamics associated with the upper low. Temp fcst this pd may prove to be tricky. With cloud cover and at least sct convection present for much of the week, temps overall should be limited to the lower to mid 80s. However, peeks of sun will be possible, and these could send our temps rocketing towards 90 degrees in some locations. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 81 67 83 67 / 50 30 40 20 MLU 83 67 81 66 / 60 40 50 20 DEQ 85 62 87 63 / 10 10 20 20 TXK 83 64 85 66 / 20 10 20 20 ELD 83 66 84 65 / 50 20 40 20 TYR 82 66 84 66 / 40 20 30 20 GGG 81 66 84 66 / 50 20 30 20 LFK 80 68 83 68 / 60 40 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/12
Hazardous weather outlook, May 29, 4:14 AM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 414 AM CDT Mon May 29 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-300015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 414 AM CDT Mon May 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Another round of showers and thunderstorms is expected today, with the greatest coverage expected along and south of I 20. While widespread severe thunderstorms are not expected, a couple of isolated severe storms with damaging winds and large hail cannot be ruled out entirely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... An unsettled weather pattern will continue through this week, and scattered showers and thunderstorms will be possible each day as a result. However, no widespread hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed through tonight. 12
In the hours before
Local storm report, May 29, 6:52 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM TSTM WND DMG GOLDONNA 32.02N 92.91W
05/28/2017 NATCHITOCHES LA PUBLIC
SIGNIFICANT DAMAGE TO TOWN OF GOLDANNA,
GOLDONNA BAPTIST CHURCH LOST ROOF, MANY
TREES DOWN/BROKEN OFF. MANY ROADS
IMPASSABLE.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:02 PM CDT | Flash Flood Warning | SHV | Nacogdoches, Panola, Sabine, San Augustine, Shelby | 3 hr |
| May 28, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 51 min |
| May 28, 10:06 PM CDT | Special Weather Statement | SHV | Smith | 24 min |
| May 29, 9:05 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 67 hr |
| May 29, 9:09 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 72 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.